MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW TORQUE DRIVER; PROSTHESIS, ELBOW, CONSTRAINED

ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW TORQUE DRIVER; PROSTHESIS, ELBOW, CONSTRAINED
Catalog Number 00840108000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the tip of the torque driver broke when inserting the humeral screw.The broken piece was retrieved from the patient, and the surgery was completed using a new driver.No surgical delay or patient harm occurred as a result of the event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in japan customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h6.Visual examination of the returned product identified the torque driver shows signs of use with the hex feature on distal end of the torque driver having discoloration and some rounded edges.The tip of the hex feature has fractured off and was returned with the device.Device was sent for fracture analysis: fracture surface exhibit river lines and hinge artifacts suggesting that the device possibly fractured due to bending overload.Measured the hex flats, handle diameter, and shaft diameter; all measurements conforming.Product information verified from etch.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Per the zimmer nexel elbow surgical technique, the user is instructed to tighten the screws to the prescribed torque.Under proper use, the driver should experience torsional forces.As analysis of the returned device identified the fracture is due to bending overload, the root cause of the reported issue is attributed to use error.The event was confirmed.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ZIMMER NEXEL TOTAL ELBOW TORQUE DRIVER
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22897495
Report Number0001822565-2025-03109
Device Sequence Number14948963
Product Code JDC
UDI-Device Identifier00889024272200
UDI-Public(01)00889024272200(17)290321(10)56708044
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00840108000
Device Lot Number56708044
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexUnknown